MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 GROSHONG 4F SL PICC PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER; CATHETER, PERCUTANEOUS

C.R. BARD, INC. (BASD) -3006260740 GROSHONG 4F SL PICC PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER; CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Swelling/ Edema (4577)
Date of Event 07/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported on (b)(6) 2024, the icu department placed a groshongpicc catheter in the patient and was treated in the icu.On (b)(6) 2024, the patient's family found swelling in the patient's arm on the side where the catheter was placed, and reported it to the head nurse.Afterwards, they checked the picc catheter and found that it was in the icu.Leakage was found about 2cm from the puncture point toward the proximal end, and the catheter was ruptured.Patient was extubated.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a damaged catheter is confirmed; however, the exact cause is unknown.One video of a groshong catheter was returned for evaluation.An initial visual observation of the video showed that as the catheter was flushed, a clear liquid sprayed out onto a napkin placed below.Use residue was observed on the sample in the returned video, but no details of the apparent damage could be seen.There were no distinguishing features in the returned video of the device which could aid in identification of a specific root cause.This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description
It was reported on (b)(6) 2024, the icu department placed a groshongpicc catheter in the patient and was treated in the icu.On thursday, (b)(6) 2024, the patient's family found swelling in the patient's arm on the side where the catheter was placed, and reported it to the head nurse.Afterwards, they checked the picc catheter and found that it was in the icu.Leakage was found about 2 cm from the puncture point toward the proximal end, and the catheter was ruptured.Patient was extubated.No other information was provided.

Brand Name
GROSHONG 4F SL PICC PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key20048473
Report Number3006260740-2024-04630
Device Sequence Number12746153
Product Code DQY
UDI-Device Identifier00801741035296
UDI-Public(01)00801741035296(11)221208(17)250930(10)REGX3240
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K871080
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberN/A
Device Catalogue Number7715405
Device Lot NumberREGX3240
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2024
Supplement Date Received by Manufacturer12/11/2024
Initial Report FDA Received Date08/23/2024
Supplement Report FDA Received Date01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown